MAUDE Adverse Event Report: COOK ENDOSCOPY 10 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR, ESOPHAGEAL

COOK ENDOSCOPY 10 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR, ESOPHAGEAL
Model Number G31919
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter; occupation: unknown.Investigation evaluation: the product said to be involved was returned in an open box from the lot number provided in the report.The label matches the product returned.A photo was also provided for evaluation.The photo received showed the used product inside the clear tray.The product and lot information was able to be confirmed from the picture.Our laboratory evaluation of the product said to be involved could not confirm the report.During our laboratory analysis, the multi-band ligator device was attached to an endoscope that was placed in a simulated gastrointestinal position with vacuum attached.The endoscope has an accessory channel that is 2.8 mm in diameter (olympus 2.8 gif q20 endoscope).The multi-band ligator barrel was attached onto the end of the endoscope.Simulated varices were placed at the end of the barrel and vacuum pulled and the 5 remaining bands were fired.It was observed that the bands constricted and functioned as intended.A visual examination of the device was performed.The trigger cord was examined and all twelve (20) deployment beads were present.The beads were verified for correct location.The beads were examined using magnification and found to be correctly filled and had no evidence of excess flash.The length of the trigger cord was measured and is within tolerance.The trigger cord was intact and not broken.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: (summary of investigation findings) a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Band deployment difficulty can occur if the endoscope accessory channel is compromised.In these cases, the endoscope accessory channel collapses, restricting the trigger cord and preventing proper band deployment.The instructions for use contain the following statement: "use of an endoscope in a sound state of repair is a prerequisite for a successful multi-band ligation procedure." band deployment difficulty can also occur if the trigger cord is not properly seated in the handle assembly.The instructions for use advise the user: "note: knot must be seated into hole or handle will not function properly." a precaution in the instructions for use state: "it is vital that the integrity of the working channel is intact as grooves or other obstructions in the working channel can potentially cause the string to catch, resulting in band deployment difficulty." it is possible that this could lead to band deployment difficulty and damage to the trigger cord as well.Prior to distribution, all 10 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic esophageal variceal ligation (evl), the physician used a cook 10 shooter saeed multi-band ligator.The physician installed the mbl-u-10 onto the endoscope (olympus gif h260) and advanced the device to patient's esophageal conducting ligation.The physician completed the first 3 bands with no issue, but the fourth band could not be released, the physician retracted the device and the endoscope from patient and put it back into the box.The physician then changed to another same device to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
10 SHOOTER SAEED MULTI-BAND LIGATOR
Common Device Name
MND, LIGATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key12180787
Report Number1037905-2021-00316
Device Sequence Number1521571
Product Code MND
UDI-Device Identifier00827002319196
UDI-Public(01)00827002319196(17)220121(10)W4429315
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2022
Device Model NumberG31919
Device Catalogue NumberMBL-U-10
Device Lot NumberW4429315
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2021
Initial Report FDA Received Date07/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age43 YR
Patient Weight78